MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX ENDOBRONCHIAL TUBES; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION

SMITHS MEDICAL ASD, INC. PORTEX ENDOBRONCHIAL TUBES; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION
Model Number 198-37L
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the white cuff was unable to be deflated.No patient injury was reported.Additional information: body fluid was attached to the returned product therefore the event likely to have occurred during use.No patient injury occurred and the reports issue was resolved by replacing the tube.
 
Additional Manufacturer Narrative
This mdr was generated under protocol b10010116, as a result of warning letter cms# (b)(4).A product sample was received for evaluation.Visual and functional testing were performed.No problems or issues were identified during this device history record review.Three pictures were attached, during the analysis conducted it could be observed a top view of the product in one of them.In the others a focus on cuff was performed and a damaged can be appreciate; there were not conditions to corroborate difficult to deflate it.The returned sample was visually inspected at 12 to 16 and normal conditions of illumination according, inspection procedure.Damage on cuff was observed.The cuff and balloon pilot of the sample received was tried to inflate according to the recommendations on information for use using a syringe in order to evaluate the cuff.A test could not be performed due to the fact that the sample was not received in condition to perform a functional test.The damage detected on the cuff does not allow to inflate the cuff in order to try if it can be deflated by normally.No root cause has to be determined since the reported failure mode was not confirmed due to the fact that the sample was not received in conditions to perform a thorough investigation.No corrective actions are required since the complaint was not confirmed.

Brand Name
PORTEX ENDOBRONCHIAL TUBES
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16828448
Report Number3012307300-2023-04703
Device Sequence Number11248418
Product Code CBI
UDI-Device Identifier15019315058622
UDI-Public15019315058622
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K953483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Model Number198-37L
Device Catalogue Number198-37L
Device Lot Number4184844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Initial Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown